A basic result on the integral for birth-death Markov processes

Carlos M. Hernández-Suárez, Carlos Castillo-Chavez

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


In this paper a regenerative argument is used to derive an expression for the expectation of the integral under the stochastic path of a birth- death Markov process up to extinction time as well as for the expected time to extinction. Some applications to classical birth-death processes are given.

Original languageEnglish (US)
Pages (from-to)95-104
Number of pages10
JournalMathematical Biosciences
Issue number1-2
StatePublished - 1999


  • Absorbing Markov processes
  • Birth-death processes
  • Integrals of Markov processes
  • Queuing theory

ASJC Scopus subject areas

  • Statistics and Probability
  • Modeling and Simulation
  • Biochemistry, Genetics and Molecular Biology(all)
  • Immunology and Microbiology(all)
  • Agricultural and Biological Sciences(all)
  • Applied Mathematics


Dive into the research topics of 'A basic result on the integral for birth-death Markov processes'. Together they form a unique fingerprint.

Cite this